What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 13, 6:07 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 13, 6:07 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
707 PM EDT Mon Jun 13 2022
.SYNOPSIS...
Storms possible tonight. Some storms later today and tonight
could be severe. Heat wave expected for the work week with
diurnal thunderstorms. Warm front Thursday. Cold front Friday.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 655 PM Monday...
Will update the forecast to raise POPs in the path of the
approaching thunderstorms.
As of 208 PM Monday...
Latest radar mosaic shows mainly dry conditions are in place
across the area. However, showers and storms were developing
well to our northwest. These storm will be the forecast issue
through early Tuesday.
The reason for this is that there is still some discrepancy
of the track of a developing MCS between the models. A few
models suggest a track well to our north while others dive the
feature southeast across portions or our forecast area.
Current thinking is that an area of showers and storms
developing across portions of IL/IN at this time could move
across our south early this evening. Other storms located across
WI will impact our northern counties later.
SPC has the much of the area in slight risk with enhanced risk
of severe storms creeping into Perry/Morgan/Washington counties
in Ohio. For more detail regarding the severe threat...see the
latest SPC Day 1 outlook /SWODY1/.
Combination of abundant moisture and the possibility of training
storms may result in water issues with the storms. Because of
this, WPC has our entire area in marginal risk of excessive
rainfall with some of our southeast Ohio counties in slight
risk.
Once the storms push southeast Tuesday morning, dry conditions
should prevail. Models indicate the upper high that is centered
over the southern plains will shift east bringing very warm and
even hot temperatures to our area by Tuesday afternoon.
Combination of temperatures in the 90s across the lowlands with
dewpoint temperatures well into the 70s will make it feel like
105 to 110 degrees. Currently coordinating with our neighbors on
possibly upgrading the excessive heat watch to a warning across
portions of the region.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 215 PM Monday...
Continued hot and humid on Wednesday, along with additional
rounds of showers and storms, particularly across the north and
east as a frontal boundary lingers across the area. Heat
warnings and/or advisories look to continue to be likely across
the lowlands during this time period.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 1214 PM Monday...
Upper ridge will continue to remain across the eastern U.S. with hot
and humid weather continuing. Looking like additional heat
advisories may be necessary on this day across much of the lowlands.
A cold front will come through late Thursday night into Friday,
finally bringing a return of drier, less humid, and cooler weather
into the forecast area for the remainder of the extended.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 655 PM Monday...
Some showers and thunderstorms this evening will cause IFR
restrictions and strong gusty winds. Outside of the
thunderstorms, expect VFR conditions. Areas that get rainfall
and then clear out cloud see dense fog later tonight.
A cumulus deck can be expected on Tuesday. Initially there could
be some MVFR conditions with the deck, but it will raise to VFR.
There is a small chance that an afternoon thunderstorm could
cause restrictions.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...
FORECAST CONFIDENCE: Medium tonight. High Tuesday.
ALTERNATE SCENARIOS: Timing, intensity, and location of
showers/storms tonight could vary. Timing and location of fog
tonight could vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
CRW CONSISTENCY H H H H H H H H M M M M
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H M
EKN CONSISTENCY H H H H H H H H H H M H
PKB CONSISTENCY H H H H H H H H M H M M
CKB CONSISTENCY H H H H H H H H M M H M
AFTER 00Z WEDNESDAY...
Brief IFR possible in thunderstorms Thursday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Excessive Heat Watch from Tuesday afternoon through Thursday
evening for WVZ005>010-013>019-024>029.
OH...Excessive Heat Watch from Tuesday afternoon through Thursday
evening for OHZ066-067-075-076-083>087.
KY...Excessive Heat Watch from Tuesday afternoon through Thursday
evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...JSH/SL
NEAR TERM...GW
SHORT TERM...SL
LONG TERM...SL
AVIATION...RPYHazardous weather outlook, Jun 13, 1:23 PM EST, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
223 PM EDT Mon Jun 13 2022
WVZ011-020-030>032-039-040-525-526-141830-
Tyler-Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Randolph-Southeast Randolph-
223 PM EDT Mon Jun 13 2022
This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.
.DAY ONE...This Afternoon and Tonight.
There is a slight risk for severe thunderstorms later today and
tonight. Damaging winds and large hail will be the main threats,
but a tornado cannot be ruled out. Localized water issues are
possible in areas that receive multiple rounds of rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Afternoon and evening thunderstorms will be possible through much of
the work week. Some thunderstorms could be strong to severe.
A long stretch of hot and humid weather is expected for much of the
work week, with hazardous heat levels possible on Tuesday,
Wednesday, and Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ101>103-OHZ075-076-083>087-WVZ007>010-016>019-028-029-141830-
Greenup-Carter-Boyd-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Roane-Wirt-Calhoun-
Ritchie-Braxton-Gilmer-
223 PM EDT Mon Jun 13 2022
...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY EVENING...
This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, and portions of central West
Virginia, northern West Virginia and western West Virginia.
.DAY ONE...This Afternoon and Tonight.
There is a slight risk for severe thunderstorms later today and
tonight. Damaging winds and large hail will be the main threats,
but a tornado cannot be ruled out. Localized water issues are
possible in areas that receive multiple rounds of rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Watch.
Afternoon and evening thunderstorms will be possible through much of
the work week. Some thunderstorms could be strong to severe.
Additionally, hazardous heat levels will be possible on Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ516-518-520-522>524-141830-
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
223 PM EDT Mon Jun 13 2022
This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.
.DAY ONE...This Afternoon and Tonight.
There is a slight risk for severe thunderstorms later today and
tonight. Damaging winds and large hail are the main threats.
Localized water issues are possible in areas that receive multiple
rounds of rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Afternoon and evening thunderstorms will be possible through much of
the work week. Some thunderstorms could be strong to severe.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
VAZ003-004-WVZ033-034-515-517-519-521-141830-
Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh-
Northwest Fayette-Northwest Nicholas-Northwest Webster-
223 PM EDT Mon Jun 13 2022
This Hazardous Weather Outlook is for southwest Virginia, and
portions of northeast West Virginia, southeast West Virginia and
southern West Virginia.
.DAY ONE...This Afternoon and Tonight.
There is a marginal risk for severe thunderstorms later today and
tonight. Damaging winds and large hail are the main threats.
Localized water issues are possible in areas that receive multiple
rounds of rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Afternoon and evening thunderstorms will be possible through much of
the work week. Some thunderstorms could be strong to severe.
A long stretch of hot and humid weather is expected for much of the
work week, with hazardous heat levels possible on Tuesday,
Wednesday, and Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ105-WVZ005-006-013>015-024>027-141830-
Lawrence KY-Wayne-Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-
Clay-
223 PM EDT Mon Jun 13 2022
...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY EVENING...
This Hazardous Weather Outlook is for portions of northeast
Kentucky, and portions of central West Virginia, southern West
Virginia and western West Virginia.
.DAY ONE...This Afternoon and Tonight.
There is a slight risk for severe thunderstorms later today and
tonight. Damaging winds and large hail are the main threats.
Localized water issues are possible in areas that receive multiple
rounds of rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Watch.
Afternoon and evening thunderstorms will be possible through much of
the work week. Some thunderstorms could be strong to severe.
Additionally, hazardous heat levels will be possible on Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
OHZ066-067-141830-
Perry-Morgan-
223 PM EDT Mon Jun 13 2022
...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY EVENING...
This Hazardous Weather Outlook is for portions of southeast Ohio.
.DAY ONE...This Afternoon and Tonight.
There is an enhanced risk for severe thunderstorms later today and
tonight. Damaging winds and large hail will be the main threats, but
a tornado cannot be ruled out. Localized water issues are possible in
areas that receive multiple rounds of rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Watch.
Afternoon and evening thunderstorms will be possible through much of
the work week. Some thunderstorms could be strong to severe.
A long stretch of hot and humid weather is expected for much of the
work week, with hazardous heat levels possible on Tuesday,
Wednesday, and Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 13, 5:12 PM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Charleston WV
612 PM EDT Mon Jun 13 2022
WVZ024-025-132245-
Logan WV-Mingo WV-
612 PM EDT Mon Jun 13 2022
...A strong thunderstorm will impact portions of northwestern Mingo
and southwestern Logan Counties through 645 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chattaroy, or 7 miles north of Williamson, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Delbarton, Holden, Chattaroy, Mount Gay-Shamrock, Verdunville,
Dingess, Myrtle, Lenore and Switzer.
This includes Route 119 between mile markers 1 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3768 8227 3781 8233 3793 8210 3773 8198
TIME...MOT...LOC 2212Z 258DEG 8KT 3778 8225
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
19Special weather statement, Jun 13, 5:25 PM EST, 2 hours before
Special Weather Statement
National Weather Service Charleston WV
625 PM EDT Mon Jun 13 2022
KYZ103-OHZ087-WVZ005-006-132300-
Boyd KY-Lawrence OH-Wayne WV-Cabell WV-
625 PM EDT Mon Jun 13 2022
...A strong thunderstorm will impact portions of northeastern Boyd,
southeastern Lawrence, west central Cabell and northwestern Wayne
Counties through 700 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm over
Catlettsburg, or over Ashland, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntington, Ashland, Ironton, Coal Grove, Chesapeake, Proctorville,
Kenova, Catlettsburg, Ceredo, South Point, Burlington, Bellefonte and
Westwood.
This includes the following highways...
Interstate 64 in Kentucky between mile markers 189 and 191.
Interstate 64 in West Virginia between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3851 8266 3852 8267 3859 8242 3833 8234
3834 8264 3849 8269
TIME...MOT...LOC 2225Z 256DEG 11KT 3844 8261
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
19Special weather statement, Jun 13, 6:00 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
700 PM EDT Mon Jun 13 2022
OHZ086-087-WVZ006-007-132330-
Gallia OH-Lawrence OH-Mason WV-Cabell WV-
700 PM EDT Mon Jun 13 2022
...A strong thunderstorm will impact portions of southeastern Gallia,
southeastern Lawrence, southwestern Mason and Cabell Counties through
730 PM EDT...
At 659 PM EDT, Doppler radar was tracking a strong thunderstorm near
Proctorville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntington, Chesapeake, Proctorville, Barboursville, Milton, Ceredo,
Ona, Culloden, Burlington, Crown City, Athalia, Scottown, Ashton, Pea
Ridge and Green Bottom.
This includes Interstate 64 in West Virginia between mile markers 11
and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3858 8252 3870 8216 3837 8205 3838 8207
3837 8208 3840 8249 3841 8251 3840 8254
TIME...MOT...LOC 2259Z 255DEG 20KT 3849 8240
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jun 13, 6:50 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
750 PM EDT Mon Jun 13 2022
KYZ101>103-105-WVZ005-006-140045-
Boyd KY-Greenup KY-Carter KY-Lawrence KY-Wayne WV-Cabell WV-
750 PM EDT Mon Jun 13 2022
...Strong thunderstorms will impact portions of Boyd, southern
Greenup, northwestern Lawrence, Carter, west central Cabell and
northwestern Wayne Counties through 845 PM EDT...
At 750 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Letitia to Camp Dix to 6 miles
west of Head of Grassy. Movement was southeast at 35 mph.
HAZARD...Wind gusts greater than 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntington, Grayson, Louisa, Olive Hill, Blaine, Beech Fork State
Park, Cannonsburg, Grayson Lake State Park, Yatesville Lake State
Park, Carter Caves State Park, Kenova, Catlettsburg, Ceredo, Fort
Gay, Webbville, Princess, Coalton, Denton, Burnaugh and Gesling.
This includes the following highways...
Interstate 64 in Kentucky between mile markers 150 and 191.
Interstate 64 in West Virginia between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northeastern Kentucky...and central and western West Virginia.
&&
LAT...LON 3834 8323 3843 8323 3854 8312 3840 8257
3837 8231 3812 8260 3799 8292 3800 8296
3796 8299 3797 8301 3804 8300 3811 8289
3817 8292 3817 8298 3820 8301 3818 8305
3827 8317 3819 8326 3831 8334
TIME...MOT...LOC 2350Z 304DEG 29KT 3862 8313 3850 8326 3842 8339
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
19Local storm report, Jun 13, 7:10 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
810 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 6 NE OAK HILL 38.95N 82.49W
06/13/2022 M72 MPH JACKSON OH AMATEUR RADIO
TREES DOWN. POWER OUT.
&&Local storm report, Jun 13, 7:25 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
825 PM EDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG 1 S MCARTHUR 39.23N 82.48W
06/13/2022 VINTON OH PUBLIC
3-INCH TREE LIMBS BROKEN; POWER POLES
BROKEN.
&&NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1020318, 1020356, 1020334, 1020317, 1021809, 1020344, 1021827, 1020363, 1021819, 1020355, 1020368, 1020353, 1020357, 1020358, 1020361, 1020362, 1020364, 1021828, 1020339, 1020351, 1020367, 1021820, 1020366, 1021808, 1021810, 1021825, 1021832, 1021811, 1021812, 1021813, 1021818, 1020325, 1020326, 1020360, 1021814, 1021815, 1021816, 1021817, 1020350, 1020341, and more.